Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LIPO
Oct 28, 2004

i have been off medication for 2and half years my I was on crixivan zerit and epivir for four years. I found I was + in a health insurance test that I was applying in my new job. i began early treatment to avoid any kind of sickness, after 4 years on treatment the only sickness that i got was lipodistrophy and lipoatrophy. thats all so i quit medication 2 years ago, never been sick, but my buffallo hump and the missing fat has not change a bit. my dr. said it was a consequence of the meds and dont know when everything should go back to normal parameters. WHAT SHOULD I DO TO GET RID OF THIS HUMP AND RECOVER THE FAT IN ARMS AND LEGS?

Response from Dr. Henry

That is not easy. Exercise and diet can help some patients. Testosterone is being evaluated to perhaps decrease fat in the setting of increased fat on HIV drugs when men are found to low to low normal testosterone levels. Increasing fat where lost is an even greater challenge particularly if the fat cells in the area have died. There is no clear easy answer but the topic is getting lots of attention so hopefully there will be some better treatment options in the future. Use of anti-oxidants or uridine are also under evaluation in the research setting. When you are off treatment with the problem persisting it very frustrating since nothing further can be stopped or switched. KH



Previous
Cold Sores w/HIV and Valtres
Next
manual lymph drainage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement